MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned dry, in contact lens case, clear surgical residue on product.Visual inspection found haptic torn and residue on the lens.(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6, -6.5 diopter, implantable collamer lens, into the patient's eye on (b)(6) 2019.Reportedly, "patient wanted better near vision in eye and some astigmatism was found to be related to it as well." on (b)(6) 2019 the lens was removed and exchanged with a toric icl.This resolved the problem.Per reporter on (b)(6) 2019, "patient is happy with vision and says continually improving.".
 
Additional Manufacturer Narrative
Result code: 213 reported in initial mdr is corrected to 114.Claim#: (b)(4).
 
Additional Manufacturer Narrative
The lens explant date of (b)(6) 2019 is not applicable.The explant date was on (b)(6) 2019.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8887955
Report Number2023826-2019-01354
Device Sequence Number16190218
Product Code MTA
UDI-Device Identifier00841542102957
UDI-Public00841542102957
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/03/2019
10/22/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/03/2019
10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;